MAUDE Adverse Event Report: MPRI TRANSVENE CS/SVC LEAD; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER

MPRI TRANSVENE CS/SVC LEAD; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER
Model Number 6937A-52
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Vasoconstriction (2126); Ventricular Fibrillation (2130)
Date of Event 04/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: ddpa2d1 icd, implanted (b)(6) 2023; explanted (b)(6) 2023.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that following a device upgrade implant procedure, the patient had issues and was immediately brought back to the operating room (or).It was noted that the existing right ventricular (rv) and right atrial (ra) epicardial leads were constricting the coronary arteries.The device system was removed.No further patient complications have been reported as a result of this event.
 
Event or Problem Description
It was further reported via journal literature that during the upgrade procedure, the patient became suddenly bradycardic and was in cardiac arrest and pulseless electrical activity (pea); advanced cardiopulmonary resuscitation was initiated.A brief return of spontaneous circulation (rosc) was obtained before going into pea again and then ventricular fibrillation (vf).Arterial and central venous catheters were placed during the resuscitation process.Once the patient was stabilized on veno-arterial extracorporeal membrane oxygenation (va-ecmo), left and right cardiac catheterization revealed that the preexisting epicardial lead had wrapped twice circumferentially around the body of the ventricles and was compressing the left coronary artery.After lead extraction, deep indentations remained where the lead had been lodged.A coronary angiogram performed showed relief of the extracardiac compression of the left coronary system.
 
Additional Manufacturer Narrative
This additional information is based entirely on journal literature.Medtronic was made aware of this event through a search of literature publications.Referenced article: unexpected cardiac arrest during generator change revealing coronary artery strangulation: a case report.A<(>&<)>a practice.2025; 19:e01973.Doi: 10.1213/xaa.0000000000001973.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TRANSVENE CS/SVC LEAD
Common Device Name
DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer (Section G)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key17034872
Report Number2649622-2023-13951
Device Sequence Number15180523
Product Code LWS
UDI-Device Identifier00613994492401
UDI-Public00613994492401
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P980050
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/27/2014
Device Model Number6937A-52
Device Catalogue Number6937A-52
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2023
Supplement Date Received by Manufacturer07/09/2025
Initial Report FDA Received Date05/31/2023
Supplement Report FDA Received Date07/23/2025
Date Device Manufactured11/30/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4968-35 LEAD (X2)
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age10 YR
Patient SexMale